View Full Version : Questions about add and depression


tomacoba
09-19-13, 08:08 PM
Hey all I'm new here. I've been feeling extremely tired have headaches and have been anti social when I don't take my medicine (Vyvanse 50mg). If I'm invited to do something with friends I don't want to since I'm so tired and just want to lay in bed all day. Then later I'll begin to get extremely sad convincing myself no one likes me or wants to do anything blah blah blah even though I know it's not true I just didn't want to. I know there are crashes when coming down from the medicine and while I feel these I think this is more.

Whenever I take the medicine I don't often feel this way. Have any of you experienced anything like this? Did you do anything to fix it? Could this be depression or is it my body being addicted to the medicine and unhappy when I don't have it? I'm also somewhat concerned if I go to the doctor I would lose my medicine which can't happen, it's completely changed my life around for the better (with these few exceptions).

I guess my final big question to you all is has anyone ever felt extremely tired sad and almost hopeless not only on the coming down from the medication but entire days when you don't take it? Sorry for the wall of text but any comments or advice would be appreciated. Thank you

dvdnvwls
09-19-13, 08:17 PM
I feel that way when I don't sleep enough. You have to get a great sleep every night, and you have to get it at the stereotypical normal sleeping time, for Vyvanse to work.

Being dehydrated is also common for people who are new on Vyvanse - you need a lot of extra water all through the day, and it makes you feel bad if you don't.

If you drink coffee, quit. For some people, caffeine and Vyvanse mess each other up.

dvdnvwls
09-19-13, 08:25 PM
Is 50 mg your doctor's prescription?

Unless you are taking extra to get buzzed, you are not having an addiction problem. If you find yourself taking (or wanting to take) more and more, then you are in trouble, and need to (first) quit taking extra and (second) get back to your doctor quickly.

Flory
09-19-13, 08:26 PM
yes i can feel like this at time particulaly if im not getting enough sleep im also very ratty when i dont take my medication :(

i think its a tolerance issue that a lot of people experience, i am not quite as sluggish as generally my adhd makes me very restless/racy but sometimes i feel like ive had the wind knocked out of me when i dont take it and its literally like having your head in the clouds....

its sad that the medicine we need can be a double edged sword sometimes...i have to take mine every day because i need symptom control every day...ADHD never has a day off so s far as meds go if your symptoms are fairly pervasive you shouldnt be med breaking unless pdoc has recommended it or you're ill etc

my advice is that you find a dosing routine and stick to it rigidly to avoid these comedowns/ up and down days....maybe you could do with a small IR booster in the evening...ive found dex comedown is nowhere near as horrible as a ritalin comedown but i know everybody ca be different

best wishes flore

tomacoba
09-19-13, 09:11 PM
yes Im perscribed for 50mg and i dont necessarily want to take more i just hate when Im not on it since I feel so bad. i usually get at least 9 hours of normal sleep so I dont think thats the issue. Any suggestions as to what I could do? Should i talk to my doctor about depression? And how would I get an IR booster? Talk to my doctor?

fracturedstory
09-19-13, 09:55 PM
I'm the opposite I get hyper which turns into depression when I crash again.

Stimulants can affect mood. If you have a heightened mood on meds and then when you go off there's a withdrawal effect. Most people get a small withdrawal effect but it soon dissipates but in some people it can be more serious than others. The withdrawals effects I experienced on an average dose of Ritalin (30mg) was too much for me, amongst other things that dose did to me.

Just my two cents, as they say.

superstressed
09-21-13, 05:20 PM
I used to take Vyvanse 70mg in the morning, and it used to wear off by noon. I would get sooo depressed and irritated then. My Dr. switched me to Adderall IR 30mg once in the morning, and one at noon. This has helped me make it through the day, so when it wears off, I'm usually at home and take a 2mg Klonopin to help with the "Crash". I also take Prozac 40mg, so I guess that helps too. Maybe you need to increase your Vyvanse, or find another medication to combine with it.

I am not a Dr. I am speaking from my experience only.